Alert archive / Florida / Freeze Watches in 2021
Freeze Watch 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze watch at Feb 1, 2021, 2:29 PM EST for Citrus County, Levy County, Florida. It took effect at Feb 3, 2021, 5:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2021, 2:29 PM EST (19:29 UTC)
- In effect from
- Feb 3, 2021, 5:00 AM EST
- Expired
- Feb 2, 2021, 4:05 AM EST
- In force
- Issued by
- NWS Tampa Bay, FL
Counties Citrus County, FL, Levy County, FL
The radar
The Tampa radar (KTBW), 153 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779 WWUS72 KTBW 011929 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 229 PM EST Mon Feb 1 2021 FLZ239-242-031300- /O.NEW.KTBW.FZ.A.0002.210203T1000Z-210203T1300Z/ Inland Levy-Inland Citrus- Including the cities of Chiefland, Bronson, Williston, and Inverness 229 PM EST Mon Feb 1 2021 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...Inland Levy and Inland Citrus Counties. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze watch means there is the potential for widespread freezing temperatures within the next 24 to 48 hours. Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
1 follow-up statement
177 WWUS72 KTBW 020905 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 405 AM EST Tue Feb 2 2021 FLZ239-242-031300- /O.UPG.KTBW.FZ.A.0002.210203T1000Z-210203T1300Z/ /O.NEW.KTBW.FZ.W.0003.210203T1000Z-210203T1300Z/ Inland Levy-Inland Citrus- Including the cities of Chiefland, Bronson, Williston, and Inverness 405 AM EST Tue Feb 2 2021 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 8 AM EST WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Inland Levy and Inland Citrus Counties. * WHEN...From 5 AM to 8 AM EST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means widespread freezing temperatures are expected to occur. Take steps now to protect tender plants from the cold. Exposed outdoor water pipes may burst if not wrapped or covered. && $$ FLZ043-031300- /O.NEW.KTBW.FZ.W.0003.210203T1000Z-210203T1300Z/ Sumter- Including the cities of Wildwood, Lake Panasoffkee, Bushnell, and The Villages 405 AM EST Tue Feb 2 2021 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 8 AM EST WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Sumter County. * WHEN...From 5 AM to 8 AM EST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means widespread freezing temperatures are expected to occur. Take steps now to protect tender plants from the cold. Exposed outdoor water pipes may burst if not wrapped or covered. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze watch went out at Feb 1, 2:10 PM EST, 19 minutes earlier.
Area forecast discussion, Feb 1, 2:10 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
210 PM EST Mon Feb 1 2021
...Hazardous Marine Conditions Expected through Tuesday...
...High Risk Of Rip Currents And High Surf Along Area Beaches Late
through Tuesday...
...Much Colder Temperatures Expected Through Early Thursday...
...High Dispersions Expected Through Tuesday...
.DISCUSSION...
A highly amplified pattern has set up over the CONUS. Sharp upper
ridging extends from the four cornerS region out west northward into
western Canada. Closer to home, deep troughing digs south over the
eastern seaboard. This will allow for unseasonably cold air to
advect into the Florida peninsula over the next few days. This
trough will move slowly ENE through Thursday when weak ridging
establishes itself once again over the southeast U.S. This will
allow for moderating temperatures starting Thursday and continuing
into the weekend.
On the surface, the cold front has pushed south of Florida allowing
for high pressure to build into the eastern U.S. through the week.
Cold air SC has developed over the gulf waters and will continue
streaming into the area from the northwest through the day.
Temperatures are on the cool side this afternoon in the mid 50's and
are expected to continue to drop through the remainder of the day as
cold air advects into the area. The first of a few cold nights is
expected tonight. Freezing temperatures are not expected tonight,
but with gusty NW winds, winds chills will dip below 35 degrees in
some inland areas. This has warranted the issuance of a Wind Chill
Advisory for Polk and Highland Counties. The coldest nights of the
week with be Tuesday and Wednesday nights, where a freeze warning
may be needed for the northern and inland counties along the Nature
Coast. We have hoisted a Freeze Watch for inland Levy and Citrus
Counties on Wednesday morning.
The surface high pressure center will move off the southeast U.S. by
Thursday morning, which will bring a wind shift to the ESE. This
will bring about an air mass change allowing for temperatures to
moderate back to near seasonal averages or slightly above average to
close out the work week. By Friday morning, the next major weather
system will be moving through the Great Lakes region trailing a cold
front southward through the Ohio River Valley and into the AL/MS/LA
region. This is where the models are struggling a little on the
progression of this front as it progress eastward through the
weekend. The latest 12Z model runs are in better agreement with
pushing the front through Florida early Sunday into Sunday afternoon
with the front exiting by the evening hours. Some fluctuations may
occur before then so will just hold a 20-30 percent POPs over the
peninsula from Saturday morning through Sunday.
&&
.AVIATION...
The aviation impacts through the period will be BKN/OVC SC cloud
decks between 2500-3500 ft continuing to stream in from the gulf and
gusty NW winds. Will hold some MVFR conditions for low SC through
the evening, becoming VFR by Tuesday morning. Winds will remain
gusty through the period with prevailing NW flow around 15-25 knots
with gusts near 30 knots.
&&
.MARINE...
The cold front that moved through the gulf waters overnight is now
located over southern Florida. Interaction between this front and
strong high pressure building in from the northwest is creating a
tight pressure gradient resulting in gusty northwest winds over the
gulf waters. This has warranted the issuance of a Small Craft
Advisory, High Surf Advisory and High Risk of Rip Currents for the
eastern gulf waters and local beaches. Mariners should take caution
if operating on the gulf waters through the middle of the week as
gusty winds and high seas will create dangerous boating conditions.
Conditions will improve by Wednesday evening as the high pressure
settles in off the southeast U.S. with pleasant weather expected on
Thursday and Friday.
&&
.FIRE WEATHER...
As the cold front pushes into south Florida, northwest winds will
become rather gusty and RH values start to fall as cooler and drier
air filters into the region. Gusty transport winds will produce high
dispersions today and Tuesday. Drier condition will result in
critical RH values on Wednesday and Thursday, but lighter winds will
preclude a need for a Red Flag Warning. Moisture starts rebounding
late in the week with winds beginning to shift E then SE,
eliminating any fire weather concern heading into the weekend.
&&
.Preliminary Point Temps/PoPs...
TPA 45 56 42 61 / 0 0 0 0
FMY 49 61 44 66 / 0 0 0 0
GIF 40 57 37 62 / 0 0 0 0
SRQ 49 58 46 62 / 0 0 0 0
BKV 39 54 35 59 / 0 0 0 0
SPG 47 55 47 59 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
High Surf Advisory until 1 AM EST Wednesday for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Freeze Watch from late Tuesday night through Wednesday morning
for Inland Citrus-Inland Levy.
Wind Chill Advisory from 1 AM to 8 AM EST Tuesday for Highlands-
Polk.
Gulf waters...Small Craft Advisory until 10 PM EST Tuesday for Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Coastal waters
from Englewood to Tarpon Springs FL out 20 NM-Coastal
waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
Small Craft Advisory until 7 PM EST Tuesday for Charlotte Harbor
and Pine Island Sound-Tampa Bay waters.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...74/Wynn
DECISION SUPPORT...57/McMichaelHazardous weather outlook, Feb 1, 3:16 AM EST, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 316 AM EST Mon Feb 1 2021 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-012030- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 316 AM EST Mon Feb 1 2021 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...RIP CURRENT IMPACT... High surf will produce dangerous rip currents along area beaches. ...MARINE IMPACTS... Wind speeds of 20 to 30 knots and seas to 10 feet will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. ...EXCESSIVE COLD IMPACT... Tuesday morning, temperatures in the mid 30s and low 40s with breezy northwest winds will cause wind chill values over the Nature Coast to drop into the mid to upper 20s, and into the low to mid 30s over the interior of west central and southwest Florida. Despite lighter winds Wednesday morning, air temperatures will be slightly lower with temperatures approaching freezing over the Nature Coast, resulting in another morning of wind chills from the upper 20s and low 30s over the Nature Coast, and low to mid 30s over the interior of west central and southwest Florida. ...RIP CURRENT IMPACT... High surf may continue to produce dangerous rip currents along area beaches through Wednesday morning. ...MARINE IMPACTS... Wind speeds of 20 to 30 knots with seas of up to 10 feet will create hazardous boating conditions for small craft operators through Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 11:37 PM EST | Special Weather Statement | TBW | Hillsborough, Pinellas | 53 min |
| Jan 31, 11:40 PM EST | Special Marine Warning | TBW | 65 min | |
| Feb 1, 12:42 AM EST | Special Marine Warning | TBW | 33 min | |
| Feb 1, 4:05 AM EST | Wind Chill Advisory | TBW | Highlands, Polk | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.